Does Unvisalign Contain Anything That Would Cause an Allergic Reaction? I have asthma and I am very allergic. I understand that visalign was sent a letter by the FDA concerning reactions. Could it be the trays or medication that is used to prevent infections in the use of the trays? Thanks
Invisalign Allergic Reactions
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Allergies with Invisalign
As I understand that it is very rare to have an allergy to the aligner trays, I have had one patient that had an allergy to the trays. Her gums, lips and cheeks swelled up slightly and she had redness and itchiness. You may want to get a sample of a tray from an Invisalign provider and see an allergist to determine whether you have an allergy to the aligner prior to any treatment.
Invisalign trays are plastic
The material used for the aligners (or trays) with Invisalign is a resin polymer, or plastic. While I have yet to see someone exhibit an allergic reaction, it certainly IS possible (never say never). To be safe, traditional brackets and wires can be used.
Invisalign and allergy
Invisalign aligner trays are made from plastic. As such it is possible (but unlikely) that any individual could be allergic to them. If you have a known allergy to plastic or acrylic you may wish to discuss this with your orthodontist before starting Invisalign treatment. It is my understanding that the FDA reprimanded Align for not reporting known allergic reactions to their product in a timely manner. This does not mean that Invisalign aligners are highly allergenic, and in fact the incidence of severe allergic reactions to the aligner plastic is low.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.